Reducing Clonazepam

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NightOwl33
Regular Member


Date Joined Apr 2010
Total Posts : 45
   Posted 4/30/2010 5:44 AM (GMT -7)   
Does anyone know what doctors usually recommend as far as how gradually to stop klonopin/clonazepam?
 
I have taken it for three years straight, but only 0.5 mg per day.  I'm hoping that's so low that I won't have withdrawal effects, but honestly the reason I am even trying to quit it is because I think I am having withdrawal effects NOW as my body wants more of it after so long on a low dose.
 
I've been having weird issues which I don't recall happening back before these few years.  For one thing I will be lying in bed and thinking about a lot of thigns and suddenly my mind will make no sense.  Today in the middle of a thought my mind wandered and thought "donut shop in the Phillipines".  Now what kind of sense does that make???  It makes me then start fearing I'm going crazy or have brain damage or something.
 
When I get out of bed and walk around it stops, but then I still feelw eird such as not breathing exactly right through my right nostril, and my head feeling all weird.  Also when I think back to past things in my life I seem to not totally remember details and I noticed memory loss is a side effect of withdrawal also!
 
Any med that messes with your brain is a med where you must at least wonder if it's helping or hurting.  And depression is not only listed as a side effect, but a "common" side effect.  I've also felt agitated and even angry at people who didn't do anything.
 
It's very difficult to know if my own depression and anxiety is causing it or if the medicine is.  But I highly doubt 0.5 mg a day after this long is still doing more good than harm.  And in the past I took buspar and when I came off of it... it suddenly made me feel better instead of worse.
 
My doctors are always morons who don't seem to even know what they're doing and my latest one has to have another doctor "over him" so obviously he doesn't have much experience himself and he's who I talk to, not the guy over him...  If I asked them how much to lower it I bet they would say something stupid or else tell me not to get off of it.
 
It's a shame the medical treatments are as they are where they give so many side effects that you then can't even tell which current side effects were from your original condition and which are physically caused by the meds.  But I know sometimes I feel depressed without knowing any reason for it and i'm not so sure thatw as true before clonazepam.
 
edit: HA.  I knew this was indeed what was causing issues. See I never knew memory issues could happen or that it really had much of any side effects at all other than addiction. But now i jujst read where other people on other sites decided tos top it for the same reason... this guy was having bad short term memory.  I thought it was mighty odd that me, a person with good memory, has been forgetting details.  I wish I ikenw what to do.  Half a milligram a day doesn't sound like a likely amount to cause bad withdrawal, but you never know... and they said some people died from trying to get off of itt oo fast.
 
I've soemtimes forgot to take it for one day and it didn't seem to do anything horrible.  I wonder if 1/4 a mg per day right off would be fine.

Post Edited (NightOwl33) : 4/30/2010 8:01:24 AM (GMT-6)


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40602
   Posted 4/30/2010 10:09 AM (GMT -7)   
Hi there,

We cannot advise anybody to stop a medication without doctor's supervision. So I would say find another doctor if you don't like this one and go from there. I would go very slow if I were you if you decide to do this on your own. But I wouldn't recommend it. You may have something else going on so I would see a doctor asap.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40602
   Posted 5/2/2010 12:02 PM (GMT -7)   
Hi It's Genetic,

Welcome to the HealingWell Depression forum. And thanks for joining us. You have given some very good advice on 5htp. I have heard about it, ocassionally it is discussed on the forum and many people like it. I have never tried it myself. I take pristiq, abilify and xanax for depression. The abilify is actually a mood elavator. It really helps me a lot. I hope that you continue to post. You have come to a good place. Take care.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:54 AM (GMT -7)
There are a total of 2,735,834 posts in 301,337 threads.
View Active Threads


Who's Online
This forum has 151437 registered members. Please welcome our newest member, stevclemon.
255 Guest(s), 15 Registered Member(s) are currently online.  Details
Lillye, George_, Michael_T, tickcheckguy, Scaredy Cat, reminder, Charmed3, pmm73, fibrocushie, cr3ativegirl, ChickenArise, Mustard Seed, (Seashell), iPoop, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer